MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8405, XXL ALEXIS O WND PRO/RET 5/BX; KGW

APPLIED MEDICAL RESOURCES C8405, XXL ALEXIS O WND PRO/RET 5/BX; KGW
Model Number C8405
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation, but a lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: whipple procedure event description: possible blistering occurring after a large size alexis was used in a longer case.On (b)(6) the (b)(6) was informed by the hospital that in around 5 whipple cases with the alexis o xl and xxl the surgical team noticed the presence of "flittene" (small skin area with water blister, as in the case of burns) in the area of pressure of the white outer ring, directly after the alexis removal.Additional information received from applied medical team member, 25th october: this was one of the cases.The alexis was placed by a resident.Skin preparation was done with an iodine solution, and wiped before the alexis/drape was placed.Because of the burns in previous cases the surgical team put a wet drape under the white alexis ring.Upon removal, burns were visible on the entire left side of the patients abdomen.Also, some skin stuck to the wet drape and came lose and there was some necrosis of the skin.No pictures were taken.Whipple cases are usually long, this case lasted 5:25 hours.The patient was young for this type of case (<30) and had a (b)(6).The hospital did not log if the alexis xl or xxl was used, so this information is not available.We do have the lot numbers for both sizes: xl lot 1299212 and xxl lot 1296027.It was clarified that there were actually 4 cases, and not 5 as originally thought.Additional information received from the hospital, 2nd november: the lesions were like flittene/blister in the upper right abdominal quadrant, approximately below the metal retractor.There were about 8-10 small lesions around 0,5 cm or less each.Nothing special was seen when the alexis was removed.In all cases, the or was the or 1.In every patient, the junior resident was placed on the right side and his pressure was on the metal retractor.In all cases, the lesions were flittene/blisters not like the picture that seems to be a burn.Type of intervention: the wound was treated with gaze with wheat germ oil/triticum vulgare.Patient status: did a patient injury or illness occur associated with the complaint event? yes.The patient was ok.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.In the absence of the subject device, it is difficult to determine the root cause of the event.Applied medical has reviewed the details surrounding the event and related product.At this time, applied medical is unable to determine the root cause of the reported event or confirm that a product malfunction occurred.Although the root cause of the reported event could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information was received via email, on from senior regulatory affairs specialist, on january 3, 2018."this hospital most probably received those lots directly from the sales rep because they are doing a specific study with the (b)(6)it means that model number regarding these cers is definitely c8404 (as per mdv report) and not as informed." additional information received from applied medical tm on january 8, 2018: "based on the lot trace, however, lot number indeed doesn't match with these incidents.This lot was delivered to the hospital only in october (after the incidents), and there`s no trace that was delivered even to the rep.Customer most likely gave us a wrong lot number, probably what they still had on their shelves.Considered the above explanation, lot trace attached and communication back and forth between us, the rep and clinical team in ame, we concluded that for these cers the lot number is unknown.".

Brand Name
C8405, XXL ALEXIS O WND PRO/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7043527
Report Number2027111-2017-02115
Device Sequence Number11225517
Product Code KGW
UDI-Device Identifier00607915127190
UDI-Public(01)00607915127190(17)200430(30)01(10)1296027
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2020
Device Model NumberC8405
Device Catalogue Number101356501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;